Alert archive / New Mexico / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 53, NWS El Paso, TX
NWS El Paso, TX issued this severe thunderstorm warning at Jul 7, 2014, 5:20 PM MDT for Grant County, Hidalgo County, New Mexico. It was in force for 55 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2014, 5:20 PM MDT (23:20 UTC)
- Expired
- Jul 7, 2014, 6:15 PM MDT
- In force
- 55 min
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
Counties Grant County, NM, Hidalgo County, NM
The radar
The Tucson radar (KEMX), 171 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 6:25 PM MDT | TSTM WND GST 54 | Ne Lordsburg, NM | MESONET SITE MONDEL 1 15 WEST OF LORDSBURG NMEX ON INTERSTATE 10 MEASURED WIND TO 54 MPH AT 2325 MDT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.3 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 253 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1603 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
559 WUUS54 KEPZ 072320 SVREPZ NMC017-023-080015- /O.NEW.KEPZ.SV.W.0053.140707T2320Z-140708T0015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EL PASO TX 520 PM MDT MON JUL 7 2014 THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GRANT COUNTY IN SOUTH CENTRAL NEW MEXICO... CENTRAL HIDALGO COUNTY IN SOUTHWEST NEW MEXICO... * UNTIL 615 PM MDT * AT 515 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES SOUTHEAST OF LORDSBURG...MOVING NORTHWEST AT 10 MPH. NICKEL SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. * LOCATIONS IMPACTED INCLUDE... LORDSBURG... SHAKESPEARE... COTTON CITY... STEINS... ROAD FORKS... GRANITE GAP... PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS MAY PRODUCE DAMAGING WINDS OF AT LEAST 58 MPH... HAIL ONE INCH IN DIAMETER OR LARGER...ALONG WITH POTENTIALLY DEADLY LIGHTNING. TAKE SHELTER INSIDE A STURDY BUILDING NOW. IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. && LAT...LON 3254 10904 3230 10837 3195 10886 3214 10906 TIME...MOT...LOC 2320Z 130DEG 8KT 3229 10863 $$ NOVLAN
3 follow-up statements
043 WWUS54 KEPZ 072347 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 547 PM MDT MON JUL 7 2014 NMC017-023-080015- /O.CON.KEPZ.SV.W.0053.000000T0000Z-140708T0015Z/ GRANT NM-HIDALGO NM- 547 PM MDT MON JUL 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HIDALGO AND SOUTH CENTRAL GRANT COUNTIES UNTIL 615 PM MDT... AT 533 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORDSBURG...MOVING NORTHWEST AT 10 MPH. QUARTER SIZE HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS. WEB CAMS CONTINUE TO SHOW CONSIDERABLE BLOWING DUST EAST AND WEST OF LORDSBURG PARTICULARLY IN THE STEINS EAST AREA ALONG INTERSTATE 10. DO NOT DRIVE INTO AREAS OF BLOWING DUST. PULL ASIDE TO A SAFE AREA AS SOON AS YOU CAN SAFELY AND WAIT IT OUT. LOCATIONS IMPACTED INCLUDE... LORDSBURG... SHAKESPEARE... COTTON CITY... STEINS... ROAD FORKS... GRANITE GAP... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. DENSE BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. && LAT...LON 3254 10904 3230 10837 3195 10886 3214 10906 TIME...MOT...LOC 2340Z 130DEG 8KT 3232 10867 $$ NOVLAN
914 WWUS54 KEPZ 080006 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 606 PM MDT MON JUL 7 2014 NMC017-023-080015- /O.CON.KEPZ.SV.W.0053.000000T0000Z-140708T0015Z/ GRANT NM-HIDALGO NM- 606 PM MDT MON JUL 7 2014 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL HIDALGO AND SOUTH CENTRAL GRANT COUNTIES UNTIL 615 PM MDT... AT 556 PM MDT...A SEVERE THUNDERSTORM WAS REPORTED...PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LORDSBURG...MOVING SOUTHWEST AT 10 MPH. WEB CAMS NEAR STEINS EAST SHOW VSBY LESS THAN 1 MILE. ROADS ARE WET WITH SMALL HAIL IN PATCHES ALONG THE ROAD. MESONET WEATHER STATIONS REPORT WINDS TO 54 MPH JUST EAST OF THE ARIZONA STATE LINE ON INTERSTATE 10. LOCATIONS IMPACTED INCLUDE... LORDSBURG... SHAKESPEARE... COTTON CITY... STEINS... ROAD FORKS... GRANITE GAP... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM... PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS. DENSE BLOWING DUST AND RAIN WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. && LAT...LON 3254 10904 3230 10837 3195 10886 3214 10906 TIME...MOT...LOC 0002Z 130DEG 8KT 3235 10871 $$ NOVLAN
623 WWUS54 KEPZ 080011 SVSEPZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 611 PM MDT MON JUL 7 2014 NMC017-023-080019- /O.EXP.KEPZ.SV.W.0053.000000T0000Z-140708T0015Z/ GRANT NM-HIDALGO NM- 611 PM MDT MON JUL 7 2014 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL HIDALGO AND SOUTH CENTRAL GRANT COUNTIES WILL EXPIRE AT 615 PM MDT... THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED TO BELOW SEVERE THRESHOLDS AND HAS MOVED OUT OF THE WARNED AREA INTO ARIZONA. HOWEVER SMALL HAIL...GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM. LAT...LON 3254 10904 3230 10837 3195 10886 3214 10906 TIME...MOT...LOC 0009Z 130DEG 8KT 3236 10872 $$ NOVLAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 2:34 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 7, 2:34 PM MDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 234 PM MDT MON JUL 7 2014 .SYNOPSIS... THE DEEP MOISTURE THAT WE'VE HAD OVER THE BORDERLAND IS BEGINNING TO SHIFT SOUTH AND WEST IN RESPONSE TO A HIGH PRESSURE SYSTEM PUSHING IN FROM THE NORTH. THIS MEANS DRIER AIR EAST OF THE RIO GRANDE AND LINGERING MOISTURE OVER SOUTHWEST NEW MEXICO. THE RESULT SHOULD BE LIMITED STORMS EAST WITH BETTER STORM CHANCES PERSISTING OVER AREAS WEST OF DEMING AND TRUTH OR CONSEQUENCES. TEMPERATURES WILL HOVER NEAR THE WARN SEASONAL NORMALS THROUGH THE WEEK. WINDS WILL GENERALLY BE SOUTHERLY. MID WEEK LOOKS TO BE THE DRIEST ACROSS THE REGION WITH THE WARMEST TEMPERATURES. LATE WEEK AN IMPULSE LOOKS TO MOVE IN FROM THE EAST TO BRING A SLIGHT INCREASE IN RAIN CHANCES TO THE REGION. && .DISCUSSION... YESTERDAY'S PRECIPITATION WAS A BIT UNDERWHELMING GIVEN THE AMOUNT OF MOISTURE WE HAD IN THE ENVIRONMENT COMBINED WITH A FAIRLY STRONG UPPER DISTURBANCE. AND TODAY WE FIND OUR REGION LOSING BOTH THE DISTURBANCE...AS IT CONTINUES TO TRACK SW OVER N CHIHUAHUA...AND THE DEEP LAYER MOISTURE AS IS ALSO TRACKS SOUTH WITH DRIER AIR MOVING IN ALOFT FROM THE NORTH. THE WATER VAPOR IMAGERY SHOWS THE DRYING QUITE WELL THIS AFTERNOON. HOWEVER WITH SOUTHERLY TRAJECTORIES AT THE LOWEST LEVELS AND ABUNDANT SFC MOISTURE OVER NORTHERN MEXICO...DEWPOINTS 55-65...WE'LL KEEP SOME HEALTHY LOW LEVEL MOISTURE OVER THE BORDERLAND. THIS MEANS JUST ENOUGH MOISTURE TO REMAIN IN PLACE FOR MINOR INSTABILITY AT MAX HEATING THIS AFTERNOON/EVENING. THE DEEPER MOISTURE IS NOW OVER THE SW ZONES...THUS WE KEEP HIGHER POPS OVER BOOTHEEL AND GILA... BASICALLY SW DESERTS AND MOUNTAINS. ISOLATED EAST...SCATTERED FAR SW. STORM MOTIONS WILL BE TO THE WEST AND A BIT FASTER THAN YESTERDAY. WITH SOME REDUCTION IN ATMOSPHERIC MOISTURE THE FLOOD THREAT IS REDUCED. TUESDAY LOOKS TO CONTINUE TODAY'S TREND OF BETTER MOISTURE TO THE SW WITH MARGINALLY DRIER AIR N AND E. THE NAM SHOWS A WEAK IMPULSE TRACKING IN FROM THE EAST FOR THE AFTERNOON WITH A SMALL BUMP IN STORM POTENTIAL EAST ZONES. THE GFS SHOWS THIS BUT DAMPENS IT OUT AND PRODUCES NO PCPN. REGARDLESS OF THE MODEL OUTPUT WE HAVE ISOLATED POPS IN FOR THOSE AREAS DUE TO THE LINGERING MOISTURE AND MARGINAL DAYTIME HEAT INSTABILITY. FOR MUCH OF THE REST OF THE WEEK THE DAY-TO-DAY PATTERN AND EFFECTIVE WEATHER RESULTS LOOK TO REPEAT EACH DAY. THE UPPER HIGH TO OUR NORTH WILL DRIFT SOUTH AND RECENTER OVER NEW MEXICO WED- THU-FRI JUST TO OUR NORTH. WE WILL KEEP THE MID AND UPPER LAYERS RELATIVELY DRY WITH NE CONTINENTAL AIR. THE HIGH WILL SERVE TO INHIBIT WIDESPREAD STORM DEVELOPMENT...MAINLY OVER THE LOWLANDS ...BUT THE AREA MOUNTAINS SHOULD BE ABLE TO INITIATE A FEW STORMS ON UPSLOPE FLOW. WILL STILL SEE STORMS FAVOR WESTERN ZONES DUE TO THEIR CLOSER PROXIMITY TO THE DEEPER MOISTURE PLUME CENTERED OVER SE AZ. THE FAR EAST ZONES WILL NOT INCLUDE A MENTION OF RAIN/STORMS. TEMPS WILL WARM A BIT WITH A DEGREE OF ADDITIONAL WARMING EACH DAY. ANTICIPATE THE DAILY MAX TEMPS TO BE WITHIN A COUPLE OF DEGREES OF SEASONAL NORMALS. THE PERSISTENT SOUTHERLY SURFACE FLOW WILL KEEP THE REGION MILDLY HUMID. LATER IN THE DAY FRIDAY WE SEE AN UPPER WAVE MOVING TOWARD THE REGION FORM THE EAST. THIS INVERTED TROUGH LOOKS TO BE PASSING PRIMARILY TO OUR SOUTH FRI EVENING THROUGH EARLY SUNDAY. IT SHOULD HELP TO ADD SOME MOISTURE TO OUR ENVIRONMENT. AS IT PASSES ON SATURDAY WE COULD SEE SOME WEAK DYNAMICS ALOFT HELP TO INCREASE STORM COVERAGE ACROSS THE REGION. FOR NOW WE HAVE ADDED POPS BACK INTO THOSE E ZONES...BUT WILL KEEP THE PROBS AT SLIGHT CHANCE. SUNDAY AND MONDAY LOOK A LOT LIKE THE WED/THU FORECAST PERIODS WITH MOISTURE CENTERED BACK OVER THE WESTERN ZONES. THUS LOWER POPS EAST...HIGHER WEST. TEMPS STAYING NEAR SEASONAL. && .AVIATION...VALID 080000Z - 090000Z P6SM FEW-SCT080 SCT-BKN200-250 THRU MUCH OF PD. ISOLD LOWLAND TO SCT MTN 3SM TSRA BKN040-060 THRU 02Z AND AGAIN AFT 18Z. WINDS SE UNDER 10KTS EAST OF DIVIDE...WEST OF DIVIDE WILL SEE W TO SW WINDS THRU 18Z THEN SHIFTING MORE SOUTHERLY UNDER 10KTS. && .FIRE WEATHER... VERY PERSISTENT PATTERN EXPECTED ACROSS THE REGION FOR THE UPCOMING WEEK. UPPER HIGH WILL REMAIN NEAR THE FOUR CORNERS REGION KEEPING UPPER FLOW GENERALLY NORTHEAST WHICH WILL KEEP MID LEVELS DRY. LOW LEVELS WILL CONTINUE TO SEE DECENT MOISTURE WITH THE BEST PLUME REMAINING OVER WESTERN THIRD OF REGION. DAILY SCATTERED SHOWERS AND THUNDERSTORMS WILL THEREFORE CONTINUE OVER THE MOUNTAIN ZONES BUT REMAIN ISOLATED OVER MOST OF THE LOWLANDS. HIGH TEMPERATURES WILL REMAIN NEAR NORMAL BUT MINIMUM RELATIVE HUMIDITIES WILL REMAIN ABOVE 20 PERCENT WITH GOOD TO EXCELLENT RECOVERIES. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 72 94 74 95 75 / 10 0 10 0 0 SIERRA BLANCA 64 85 71 91 71 / 10 0 10 0 0 LAS CRUCES 68 94 69 93 70 / 10 10 20 10 10 ALAMOGORDO 66 92 70 93 71 / 10 0 10 10 10 CLOUDCROFT 48 74 50 74 52 / 20 20 10 20 20 TRUTH OR CONSEQUENCES 66 92 68 90 69 / 20 10 20 10 20 SILVER CITY 61 83 62 85 63 / 30 30 30 30 30 DEMING 67 93 69 94 70 / 20 10 30 20 20 LORDSBURG 67 93 68 93 69 / 30 20 30 30 30 WEST EL PASO METRO 73 94 73 96 74 / 10 0 10 0 0 DELL CITY 64 94 65 92 66 / 10 0 10 0 0 FORT HANCOCK 70 91 73 96 71 / 10 0 20 0 0 LOMA LINDA 62 83 70 88 72 / 10 0 10 0 0 FABENS 70 93 71 96 72 / 10 0 20 0 0 SANTA TERESA 69 92 70 94 71 / 10 0 10 0 0 WHITE SANDS HQ 70 91 71 93 72 / 10 0 10 0 0 JORNADA RANGE 67 93 66 92 66 / 10 0 10 10 0 HATCH 69 96 69 94 68 / 10 0 20 10 10 COLUMBUS 70 90 69 90 70 / 10 20 30 10 20 OROGRANDE 64 93 69 94 70 / 10 0 10 0 0 MAYHILL 50 78 59 81 58 / 20 20 20 20 20 MESCALERO 49 83 56 83 55 / 20 20 10 20 20 TIMBERON 47 80 55 81 54 / 20 20 10 20 10 WINSTON 59 83 63 83 61 / 30 20 30 30 20 HILLSBORO 64 85 71 89 73 / 20 20 20 30 20 SPACEPORT 66 92 68 91 69 / 10 0 20 10 20 LAKE ROBERTS 55 84 59 85 59 / 30 30 30 40 30 HURLEY 61 85 64 86 66 / 30 20 30 30 20 CLIFF 60 88 57 88 58 / 30 30 30 30 30 MULE CREEK 58 86 57 86 56 / 30 30 30 30 40 FAYWOOD 63 84 68 90 70 / 20 20 30 20 20 ANIMAS 67 90 69 93 69 / 30 20 30 30 30 HACHITA 63 91 67 94 68 / 30 20 30 20 20 ANTELOPE WELLS 64 86 70 90 71 / 30 20 30 20 20 CLOVERDALE 52 79 66 87 68 / 30 20 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 14/26
Hazardous weather outlook, Jul 7, 11:09 AM MDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1109 AM MDT MON JUL 7 2014 NMZ401>417-TXZ418>424-081715- UPPER GILA RIVER VALLEY-SOUTHERN GILA HIGHLANDS/BLACK RANGE- SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY- SOUTHWEST DESERT/LOWER GILA RIVER VALLEY-LOWLANDS OF THE BOOTHEEL- UPLANDS OF THE BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- EASTERN BLACK RANGE FOOTHILLS-SIERRA COUNTY LAKES- NORTHERN DONA ANA COUNTY-SOUTHERN DONA ANA COUNTY/MESILLA VALLEY- CENTRAL TULAROSA BASIN-SOUTHERN TULAROSA BASIN- WEST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET- SACRAMENTO MOUNTAINS ABOVE 7500 FEET- EAST SLOPES SACRAMENTO MOUNTAINS BELOW 7500 FEET-OTERO MESA- WESTERN EL PASO COUNTY-EASTERN/CENTRAL EL PASO COUNTY- NORTHERN HUDSPETH HIGHLANDS/HUECO MOUNTAINS-SALT BASIN- SOUTHERN HUDSPETH HIGHLANDS- RIO GRANDE VALLEY OF EASTERN EL PASO/WESTERN HUDSPETH COUNTIES- RIO GRANDE VALLEY OF EASTERN HUDSPETH COUNTY- 1109 AM MDT MON JUL 7 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NM AND TX. .DAY ONE...THIS AFTERNOON AND TONIGHT DEEP MOISTURE HAS SHIFTED A BIT TO THE SOUTH AND WEST WITH DRIER MID-LEVEL AIR MOVING OVER THE FORECAST AREA FROM THE NORTHWEST. IN ADDITION A PASSING UPPER DISTURBANCE HAS ALSO TRACKED SOUTH OF THE AREA. THIS MEAN A REDUCTION...BUT NOT AN ELIMINATION...IN DEVELOPMENT AND AREAL COVERAGE OF STORMS THIS AFTERNOON AND NIGHT. HOWEVER ENOUGH MOISTURE REMAINS IN PLACE FOR AT LEAST ISOLATED STORMS OVER ANY LOCATION. WITH THE DEEPER MOISTURE REMAINING OVER SW NEW MEXICO EXPECT SCATTERED STORMS OVER AREAS WEST OF DEMING...IN THE GILA REGION AND BOOTHEEL. THREATS WILL BE MINIMAL...BUT ISOLATED FLOODING WITH HEAVY RAIN WILL BE POSSIBLE WEST...AND STRONGER OUTFLOW WINDS POSSIBLE EAST. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WEATHER PATTERN WILL RETURN TO A MORE STANDARD SUMMERTIME PATTERN OF ISOLATED LOWLAND AND SCATTERED MOUNTAIN SHOWERS AND THUNDERSTORMS EACH AFTERNOON AND EVENING. RAIN AMOUNTS WILL BE SPOTTY. HIGHEST RAINFALL TOTALS WILL BE OVER THE MOUNTAINS. FLOODING DANGER WILL BE REDUCED BUT STILL POSSIBLE ALONG DRAINAGES IN THE VICINITY OF ANY THUNDERSTORMS THAT MAY OCCUR. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY OBSERVED HAZARDOUS WEATHER OR FLOODING TO THIS OFFICE AND LOCAL LAW ENFORCEMENT. BIRD
In the hours before
Special weather statement, Jul 7, 1:41 PM MDT, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 141 PM MDT MON JUL 7 2014 NMZ405-406-072030- LOWLANDS OF THE BOOTHEEL NM-UPLANDS OF THE BOOTHEEL NM- 141 PM MDT MON JUL 7 2014 ...STRONG THUNDERSTORMS THREATENING SOUTHERN HIDALGO AND EXTREME SOUTHERN GRANT COUNTIES THROUGH 230 PM MDT... AT 131 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM 15 MILES SOUTHEAST OF RODEO...MOVING SOUTHWEST AT 5 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM IN THE REGION OUTSIDE OF THE STORM ...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS. LOCATIONS IMPACTED INCLUDE... RODEO... ANTELOPE WELLS... ALAMO HUECO... CLOVERDALE... GERONIMO CAMPGROUND... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. NOVLAN
Special weather statement, Jul 7, 4:42 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE EL PASO TX 442 PM MDT MON JUL 7 2014 NMZ401>405-072330- LOWLANDS OF THE BOOTHEEL NM-SOUTHERN GILA FOOTHILLS/MIMBRES VALLEY NM-SOUTHERN GILA HIGHLANDS/BLACK RANGE NM-SOUTHWEST DESERT/LOWER GILA RIVER VALLEY NM-UPPER GILA RIVER VALLEY NM- 442 PM MDT MON JUL 7 2014 ...STRONG THUNDERSTORMS THREATENING NORTHWESTERN HIDALGO AND WESTERN GRANT COUNTIES THROUGH 530 PM MDT... AT 424 PM MDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING STRONG THUNDERSTORMS MAINLY OVER WESTERN GRANT COUNTY AND WEST HIDALGO COUNTY. THIS ACTIVITY WAS MOVING SOUTHWEST AROUND 10 10 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH LOCAL HEAVY RAIN WITH BRIEF LOW AREA FLOODING. AREAS OF BLOWING DUST WILL LIKELY ACCOMPANY THIS STORM...REDUCING VISIBILITIES TO DANGEROUS LEVELS ON AREA ROADWAYS AND MOTORISTS ON INTERSTATE 10 PARTICULARLY AROUND LORDSBURG AND WEST TO THE ARIZONA STATE LINE SHOULD STAY ALERT FOR BLOWING DUST IN THE VICINITY WHICH COULD RAPIDLY REDUCE VISIBILITIES TO NEAR ZERO AND CAUSE VERY HAZARDOUS DRIVING CONDITIONS. LOCATIONS IMPACTED INCLUDE... LORDSBURG... REDROCK... BUCKHORN... RIVERSIDE... MANGAS SPRINGS... WHITE SIGNAL... SEPAR... SHAKESPEARE... COTTON CITY... STEINS... GILA RIPARIAN PRESERVE... ALDO LEOPOLD VISTA... GRANITE GAP... DO NOT DRIVE INTO AREAS WHERE BLOWING DUST IS OCCURRING. NOVLAN
Nearby
Severe Thunderstorm Warnings in New Mexico, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.